Florida, 2005

Damaging Wind in Florida, April 2, 2005

April 2, 2005 · NWS MLB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 2, 2:24 AM EST, 7 hours 13 minutes earlier.

Area forecast discussion, Apr 2, 2:24 AM EST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
224 AM EST SAT APR 2 2005

.DISCUSSION...

TODAY AND TONIGHT...RADAR AND SATELLITE LOOPS INDICATING TWO
DISTINCT AREAS OF RAIN AND EMBEDDED STORMS. FIRST AREA WAS OVER
NORTH FLORIDA AND SHOULD KEEP MOVING AWAY FROM NORTHERN CWA. OTHER
HALF WAS STILL WEST OF CWA...JUST MOVING ACROSS THE FL WEST COAST
AND TAMPA BAY AREA BUT HAS TENDED TO DIE OFF AS MOVES EAST. THE
PENINSULA...ESPECIALLY THE EAST SIDE IS RELATIVELY STABLE AS
EVIDENCED IN ADAS ANALYSES. AREAS OF MODERATE TO HEAVY RAIN AHEAD OF
COLD FRONT CURRENTLY OVER THE BIG BEND REGION WERE WORKING THEIR WAY
ACROSS LAKE...NORTH ORANGE...SEMINOLE AND WESTERN VOLUSIA COUNTIES.
RAIN AND STORM CELLS WERE MOVING EAST AT 15 TO 20 MPH MPH.

FRONT LOST MOST OF ITS PUNCH AS MID AND UPPER LEVEL SUPPORT REMAINED
WELL NORTH OF THE CWA. SHOWERS AND ISOLATED STORMS SHOULD CLEAR
CENTRAL FLORIDA SOUTHERN COUNTIES LATE MORNING. WINDS WILL PICK
NORTH TO SOUTH DURING THE MORNING AS COOL...DRY AND INCREASING WINDS
ASSOCIATED BEHIND THE FRONT BEGIN WORKING THEIR WAY DOWN THE
PENINSULA. WILL NEED A LAKE WIND ADVISORY FOR GUSTY WINDS BEHIND THE
FRONT.

SUNDAY...POWERFULL SPRING STORM MOVES QUICKLY UP INTO NEW ENG EASING
THE P-GRAD ACROSS AREA. SFC RIDGE ALONG THE NRN GULF COAST WITH ERN
EXTENT INTO CENTRAL FL. DRY WX EXPECTED. GUIDANCE TEMPS SUNDAY NIGHT
CONT TO FALL IN LINE WITH RIDGE POSITION FAR ENOUGH TO THE WEST FOR
NO MARINE MODIFICATION OF AIRMASS. WILL DROP TEMPS ANOTHER COUPLE
DEGREES.

MONDAY THRU WEDNESDAY...WARMING TREND THROUGH PD AS SFC RIDGE MOVES
ACROSS N FL AND INTO THE WRN ATLC...DEVELOPING ONSHORE FLOW. AT SAME
TIME MID LVL RIDGING OCCURS. TEMPS INITIALLY WILL STILL BE BLO CLIMO
BUT WILL REBOUND TO NEAR NORMAL BY END OF PD.

EXTENDED...EVOLUTION OF NEXT SHRT/WV CUTOFF STILL UNCERTAIN AS WIDE
RANGE OF SPREAD BTWN SUCCESIVE GFS RUNS AND ENSEMBLE MEMBERS. 00Z
VERSION HAS BACKED OFF ON SUCH A PROGRESSIVE AND FAR S SOLUTION TO
THE H5 CUTOFF. WILL KEEP FOCUS ON PCP ON THUR PD WITH PROX TO H5
COLD POOL STILL SUGGESTING STEEP MID LVL LAPSE RATES AND POTENTIAL
FOR CONVECTION. WITH UNCERTAINTIES WILL REMAIN AT 20 PCT.

&&

.MARINE...
DEEPENING LOW OVER THE CAROLINAS WILL PUSH COLD FNT THRU DURING THE
MIDDLE PART OF THE DAY. SCA CONDITIONS AND WILL INDICATE FEW GUSTS
TO NEAR GALE. PGRAD ON THE DECREASE SUNDAY BUT SEAS WILL BE SLOW TO
SUBSIDE. OVERALL POOR WEEKEND FOR BOATING.

&&

.FIRE WEATHER...
STRONG P-GRAD DEVELOPS BEHIND FNTL BNDRY DURING THE MORNING HOURS.
LOW LVL DRYING WILL BE UNDERWAY FM N TO S...QUESTION WILL BE WILL RH
VALUES REACH 35 PCT UNDER STRONG APRIL CAA. NAM12 AND OTHER SHORT
RANGE GUIDANCE SUGGESTS IT TO BE A CLOSE CALL. AREA MAY GET ENOUGH
RA TO PARTIALLY OFFSET DRYING AND PLAN ON NOT ISSUING RED FLAG ATTM.

DRY AIR WILL BE FULLY ESTABLISHED ACROSS FCST AREA WITH TDS FALLING
INTO THE MID 30S. WHILE WNDS WILL HAVE DROPPED OFF...4 HRS OF 35 PCT
OR LESS SEEMS A GOOD BET. WILL CONT FIRE WX WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  44  69  50 /  40   0   0   0
MCO  76  44  72  50 /  40   0   0   0
MLB  78  48  72  50 /  50   0   0   0
VRB  78  47  71  51 /  50   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
  LAKE WIND ADVISORY ALL COUNTIES TODAY.
  SMALL CRAFT ADVISORY FLAGLER TO JUPITER INLET OUT TO 60 NM.
  FIRE WEATHER WATCH ALL COUNTIES SUNDAY AFTERNOON.

SHORT TERM...WIMMER
LONG TERM....BLOTTMAN
Hazardous weather outlook, Apr 2, 4:48 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
448 AM EST SAT APR 2 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
022100-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
448 AM EST SAT APR 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...HIGH WIND IMPACT...HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT
PUSHING DOWN THE PENINSULA TODAY WILL PRODUCE STRONG WINDS OVER EAST
CENTRAL FLORIDA TODAY. WINDS IN EXCESS OF 20 MPH BY THE AFTERNOON
HAVE PROMPTED A LAKE WIND ADVISORY FOR AREA LAKES TODAY.

...WIND AND SEA IMPACT...HIGH PRESSURE BUILDING ACROSS THE SOUTHEAST
AND GULF OF MEXICO WILL PRODUCE STRONG NORTHWEST TO NORTH WINDS OVER
THE COASTAL WATERS TODAY AND MUCH OF TONIGHT. EXPECT WIND SPEEDS TO
25 KNOTS AND SEAS TO 8 FEET OVER THE OFFSHORE WATERS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DRY AIR MOVING INTO CENTRAL FLORIDA WILL INCREASE THE FIRE DANGER
SUNDAY. LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHEAST LATE
THURSDAY AND FLORIDA FRIDAY WILL BRING INCREASING RAIN CHANCES
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The radar

The Melbourne radar (KMLB), 65 km away, was scanning. The volume nearest the first event began at 14:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okeechobee

When
April 2, 9:37 AM EST
Where
Okeechobee County, 2 mi N of Ft Drum
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
27.550, -80.817

Thunderstorm winds damaged an airplane hanger north of Ft. Drum.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443325.